Alert archive / Missouri / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 182, NWS St. Louis, MO

July 26, 1999Knox County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 26, 1999, 6:39 PM CDT for Knox County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 26, 1999, 6:39 PM CDT (23:39 UTC)
Expired
Jul 26, 1999, 7:25 PM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Whole counties

County Knox County, MO

The radar

The St Louis radar (KLSX), 203 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:50 PM CDTHail 1Baring, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 1999-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 1999-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSTL 262339
SVRSTL
MOC103-270025-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT MON JUL 26 1999

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHEASTERN MISSOURI

* UNTIL 725 PM CDT

* AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR THE TOWN OF BARING... MOVING SOUTHEAST 5
  TO 10 MPH..

* LOCATIONS THAT WILL BE AFFECTED...
  EDINA
  COLONY
  KNOX CITY



THIS IS A DANGEROUS STORM! BE PREPARED FOR DAMAGING WINDS...HAIL...
AND DEADLY LIGHTNING. STAY INDOORS AWAY FROM WINDOWS.



WDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:21 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 26, 3:21 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CDT MON JUL 26 1999

FCST THIS AFTN CENTERS ON CONVECTIVE VORT MAX AND SFC FNT FCST TO
AFFECT NRN MO TNGT/ERLY TMW. LOOK FOR TSTMS TO DEVELOP DURG EVE AND
MOV ACRS NRN MO TNGT...SETTLING SOUTH ON BOUNDARY THRU NGT. FACTORS ARE
WEAK BUT SHUD ANY TSTMS DVLP THE VRY HIGH H20 CONTENT OF THE
ATMMOSPHERE AND SLOW MVMT OF STORMS COULD RESULT IN LCL HVY PCPN. HV
MENT THAT IN ZONES FOR NE MO TNGT. WX SHUD SETTLE SWD INTO CNTRL MO
TMW. LOOK FOR DVLPMT NR STL TMW AFTN/EVE. JUST ENUF LOW LVL CNVGNCE
TO SET IT OFF...SHUD INTERACT WITH OVERNIGHT TSTM OUTFLOWS AS WELL.

WL ALLOW ALL HEAT ADVSRIES TO EXPIRE TNGT. SRN COUNTIES OF CWA COULD
STILL BE VULNERABLE TMW IF CLDS FAIL TO DRIFT SWD INTO AREA...BUT
SINCE IT IS THE ONLY AREA WILL HOLD OFF AND LET MID SHIFT TAKE A
FINAL LOOK AT IT BEFORE DECIDING.

STL HIT 100 FOR FIRST TIME IN FOUR YEARS. WL ISSUE PNS THIS AFTN.

.STL...NONE.

PEDIGO

Nearby

Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.